Jump to content

Klonopin tapering--new here--scared


[Th...]

Recommended Posts

I have been taking .50 zoloft and .50 klonopin (3x/day) for about 8 weeks for anxiety attacks caused by stress due to my mother's health issues. I sarted waking up with anxiousness, and decided to get off all these meds and see how I cope. Doctor has me down to 1/2 tab of zoloft  for one week and then 1/2 tab every other day for a week. Just finished my first week on 1/2 tab of zoloft and doing fine except sleepy taking kloopin. For the klonopin she wants me to start 1/2 tab 3 x a day for two weeks, then 1/2 tab 2 x a day for two weeks, then 1/2 tab 1 x a day. During this transition she has me starting on buspar 1/2 tablet 2x a day for 7 days, then one tablet twice a day. For the time on these meds, does this seem reasonable. I don't want to experience these attacks again. Thanks for any input.

 

 

Link to comment
Share on other sites

  • Replies 127
  • Created
  • Last Reply

Top Posters In This Topic

  • [Th...]

    51

  • [el...]

    21

  • [si...]

    20

  • [ch...]

    11

Top Posters In This Topic

Hi Theresa,

 

Welcome to the forum.  I feel it's good to get off all the medication you can.  Especially the Klonopin, that is a very nasty med.

 

I am not familiar with the tapering.  Someone else should be along that can help you.

 

Ts

Link to comment
Share on other sites

Hi Theresa,

I'm assuming you have .5mg pills of klonopin.

Yes, I'm not totally familiar with your other two meds, but as for the klono, since it's only been eight weeks, I think that taper will be ok. I did a quarter of a  .5 pill rather than half every two weeks or so. I was on for about about 4 months before taper. I was uncomfortable for a few days every cut, but managable. If a .25mg cut (half of your pill) feels too much for you, ask her if you can reduce that to a .125mg (1/4 pill).

Welcome to BB!

Linda

Link to comment
Share on other sites

For some strange reason it is showing you as having posted a new reply in the last several minutes, but there is nothing showing from you here. Did you just post? If so and it didn't show up, put something in the "shout" box above. There may be some technical problem.
Link to comment
Share on other sites

whatever happened to your last post wasn't your fault because when I clicked on unread messages, it showed you had posted a reply, but when I clicked on your thread, it wasn't there!

 

I have heard that buspar is sometimes used for benzo tapering, but have also heard it doesn't really do much. My personal opinion is I think you will be better off without another med on board. Yes, you may feel anxious, but I think you will do ok. The anxiety is temporary, and just means that your brain is waking up after being sedated. Think of it as a sign of healing! Read some threads on natural calming methods.I'll get you the link.

the Buspar is your decision.  ;)

Link to comment
Share on other sites

I can't find the thread I'm looking for. I'll ask Silver to come by and give you some relaxation tips and some natural remedies. She's the expert!
Link to comment
Share on other sites

theresa there are no guarantees that you will have no other panic attacks - we all get them from time to time.  most people call them anxiety attacks - but they are a little more intense when panic attacks.

 

learning how to deep breath helps to oxygenate your body - when we are scared we tend to shallow breath.

 

so this is one i do.

 

inhale through the nose slowly to the count of four (down to the lower section of your lungs.

hold for one second or more

 

exhale through your mouth (put hand on tummy feel it go down) to the count of four.

hold one sec or longer

 

repeat four times as needed.

 

it is not unusual to feel dizzy first few times you do this.

 

supplement this exercise my deep breathing through out the day.

 

 

Link to comment
Share on other sites

Ths is my first day (.25 last week) of one week of alternating off zoloft.  Should I wait until I'm off zoloft before tapering off klonopin???
Link to comment
Share on other sites

Thanks Silver! I have ordered a book from Claire Weekes and a workbook by Calhoun (Ithink).

 

Claire Weekes is awesome! She is a Godsend. She has gotten me thru some really rough times. Is it the book "Hope and Help for your Nerves"?

Actually that book is where I learned that breathing technique many years ago, I think. And progressive relaxation.

Link to comment
Share on other sites

Ths is my first day (.25 last week) of one week of alternating off zoloft.  Should I wait until I'm off zoloft before tapering off klonopin???

 

If she's providing you with enough klono, I would wait until you are done with zoloft.

Link to comment
Share on other sites

theresa you don't have to post a shout out - we can check most recent posts to follow up on.

 

shout out is usually just for a specific occurrance like "come to chat" or welcom or congrats.

Link to comment
Share on other sites

whatever happened to your last post wasn't your fault because when I clicked on unread messages, it showed you had posted a reply, but when I clicked on your thread, it wasn't there!

 

 

Silver, I asked her to do that because of the above (see my quote) :)

Link to comment
Share on other sites

oh - just didn't want her shout to be lost on us - it took me several months to even know it was there to read where as i constantly check for newer posts. :o
Link to comment
Share on other sites

Theresa,

 

When tapering off benzos my doc had me try buspar but I couldn't tolerate it. I actually don't even remember at this moment what the problem was with it because I only took it once or twice. But we then switched to Vistaril. That worked like a charm for me. It makes you very, very sleepy at first then your system adjusts to it and it no longer affects your funtion. It did, however, quickly loose its effectiveness. I think that is due to the fact that it is an antihisamine. But for the time I needed it it worked great.

 

I tapered off Klonopin after being on .5 once a day for 9 weeks but cutting to .25 was way too much for me. Unfortunately the doc I was seeing at the time was clueless and had me continue at that rate. The w/d was horrible. If I had only found Buddies sooner it would have saved me much torture. When I switched to Ativan to finish the taper the w/d was difficult but much more managable....and I slowed it WAY down.

 

God's speed to you,

chick

Link to comment
Share on other sites

Klonopin at .50 3 x/day---taper schedule---1/2 tab 3x/day for two weeks--1/2 tab 2x/day for two weeks--1/2 tab 1x/day for two weeks and then stop. Supplement buspar 1/2 tab (15mg) 2x/day for 7 days and then one 2x/day.
Link to comment
Share on other sites

i see - well if you tolerate it that is good - but this is not my speciality - there are others that would have much better insight into what is what. :thumbsup:
Link to comment
Share on other sites

Thanks for your continued support. I'm just getting nervous about starting the tapering. Never in a million years would I think I would have to go through so much after 8 weeks on meds. Of course you've heard this one-----If I knew then what I know now, it would have never happened in the first place.
Link to comment
Share on other sites


×
×
  • Create New...